Nebraska, 2002

Hail in Nebraska, June 11, 2002

June 11, 2002 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 11, 1:00 PM CST, 5 hours 37 minutes earlier.

Area forecast discussion, Jun 11, 1:00 PM CST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
200 PM CDT TUE JUN 11 2002

SHORT TERM PROBLEM IS CONVECTIVE POTENTIAL W/ UNSTABLE AIRMASS IN
PLACE AND HIGH PRECIPITABLE WATER.  18Z OAX SOUNDING SHOWED THAT
MID LEVEL TEMPERATURES HAD COOLED SINCE LAST EVENING...SO THE CAP
IS NOT AS STRONG AS YESTERDAY.  MOISTURE WAS UP THROUGH 800 MB.
LATEST SFC ANLYS SHOWED FRONT IN THE AREA...WITH SFC DEWPOINTS GENLY
IN THE UPPER 60S TO LOWER 70S BUT SLIGHTLY LOWER IN THE NWRN PART OF
NERN NE.  MODELS WILL NOT BE OF SIGNIFICANT USE IN THE SHORT TERM.
RUC SEEMS TO BE BLOWING UP CONVECTION WAY TOO FAST.  WILL PROBABLY
GO WITH SCT TSTMS ALONG AND SOUTH OF THE FNT...AND A CHANCE NW OF
THAT.  AGAIN TNGT...LIKE PAST FEW NIGHTS...NGM MOS SEEMS TO WARM
SRN ZONES AND HAVE RAISED.

THE MODELS WILL PROBABLY NOT DO A GREAT JOB WITH DETAILS THROUGH
WED NGT.  SO HAVE LOOKED AT LARGER SCALE FEATURES.  CLOSED LOW
NOW OVER EXTREME SRN SASK WILL MOVE E/NE THEN STARTING DROPPING
TO THE SE.  FLOW ALOFT INITIALLY SW WILL BECOME W THEN NW AS
THE SYSTEM DIGS TOWARD SRN WI THROUGH 12Z FRI.  ETA HAS BEEN
MORE AND MORE AGGRESSIVE WITH DEVELOPMENT OF AN MCS AND DECENT
QPF WED NGT AND HAVE FOLLOWED THAT IDEA.  COOLER AND SOMEWHAT
DRIER AIR TO FOLLOW THAT.  INTRODUCED A CHANCE OF PCPN AGAIN BY
SUNDAY.

.OMA...NONE.
MILLER

In the hours before

Special weather statement, Jun 11, 4:05 PM CST, 2 hours 32 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-120700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
505 PM CDT TUE JUN 11 2002

STORM SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS PARTS OF
EASTERN NEBRASKA AND SOUTHWEST IOWA.

THERE IS A SLIGHT RISK OF SEVERE WEATHER MAINLY ALONG AND SOUTH
OF A LINE FROM COLUMBUS TO ONAWA IOWA...THROUGH ABOUT 100 AM CDT.

A FRONTAL BOUNDARY EXTENDS FROM NORTHWEST IOWA ACROSS EASTERN
NEBRASKA INTO CENTRAL KANSAS. THE AIRMASS ALONG AND SOUTH OF THE
FRONT REMAINS MOIST AND UNSTABLE.  THERE IS THE POTENTIAL FOR
THUNDERSTORM DEVELOPMENT ALONG THIS BOUNDARY AS AN UPPER AIR
DISTURBANCE MOVES INTO THE CENTRAL PLAINS.   STORMS THAT DEVELOP
COULD BE SEVERE...WITH HAIL AND DAMAGING STRAIGHT LINE WINDS.

IN ADDITION TO THE SEVERE WEATHER POTENTIAL...SOME STORMS COULD
PRODUCE HEAVY RAIN AND LOCALIZED FLOODING INTO THE EARLY MORNING
HOURS OF WEDNESDAY.

ANOTHER UPPER AIR DISTURBANCE WILL PUSH INTO THE REGION WEDNESDAY
BRINGING A CHANCE FOR THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT. AT THIS TIME THESE STORMS ARE FORECAST TO HOLD BELOW
SEVERE LEVELS. HOWEVER THIS COULD CHANGE IN LATER OUTLOOKS ISSUED
WEDNESDAY MORNING.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC
INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE).

GW
Special weather statement, Jun 11, 4:55 PM CST, 1 hour 42 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-120705-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
555 PM CDT TUE JUN 11 2002

STORM SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS PARTS OF
EASTERN NEBRASKA AND SOUTHWEST IOWA.

THERE IS A RISK OF SEVERE WEATHER MAINLY ALONG AND SOUTH
OF A LINE FROM COLUMBUS TO ONAWA IOWA...THROUGH ABOUT 100 AM CDT.

A FRONTAL BOUNDARY EXTENDS FROM NORTHWEST IOWA ACROSS EASTERN
NEBRASKA INTO CENTRAL KANSAS. THE AIRMASS ALONG AND SOUTH OF THE
FRONT REMAINS MOIST AND UNSTABLE.  THERE IS THE POTENTIAL FOR
THUNDERSTORM DEVELOPMENT ALONG THIS BOUNDARY AS AN UPPER AIR
DISTURBANCE MOVES INTO THE CENTRAL PLAINS.   STORMS THAT DEVELOP
COULD BE SEVERE. THE MAIN RISK APPEARS TO HAIL AND DAMAGING
STRAIGHT
LINE WINDS. HOWEVER BASED ON WIND SHEAR A FEW TORNADOES CANNOT BE
RULED OUT THIS EVENING...ESPECIALLY IN SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA.

IN ADDITION TO THE SEVERE WEATHER POTENTIAL...SOME STORMS COULD
PRODUCE HEAVY RAIN AND LOCALIZED FLOODING INTO THE EARLY MORNING
HOURS OF WEDNESDAY.

ANOTHER UPPER AIR DISTURBANCE WILL PUSH INTO THE REGION WEDNESDAY
BRINGING A CHANCE FOR THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT. AT THIS TIME THESE STORMS ARE FORECAST TO HOLD BELOW
SEVERE LEVELS. HOWEVER THIS COULD CHANGE IN LATER OUTLOOKS ISSUED
WEDNESDAY MORNING.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC
INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE).

GW

The radar

The Grand Island radar (KUEX), 118 km away, was scanning. The volume nearest the first event began at 00:37 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jefferson

When
June 11, 6:37 PM CST
Where
Jefferson County, 4 mi S of Endicott
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.033, -97.100

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303843.